Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 23, 2014, 6:56 PM CDT for Kidder County, North Dakota. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2014, 6:56 PM CDT (23:56 UTC)
- Expired
- May 23, 2014, 8:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Kidder County, ND
The radar
The Bismarck radar (KBIS), 84 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:58 PM CDT | HAIL 1 | 13 Se Steele, ND | HAIL ONGOING AT TIME OF REPORT. LITTLE WIND. HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS53 KBIS 232356
SVRBIS
NDC043-240100-
/O.NEW.KBIS.SV.W.0006.140523T2356Z-140524T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT FRI MAY 23 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 800 PM CDT
* AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
DAWSON...OR 38 MILES NORTHEAST OF LINTON...AND MOVING NORTHEAST AT
15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
TAPPEN...LAKE ISABEL AND CRYSTAL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4672 9993 4698 9948 4697 9945 4683 9944
4663 9946 4663 9969 4663 9983
TIME...MOT...LOC 2357Z 233DEG 14KT 4671 9974
HAIL...1.00IN
WIND...<50MPH
$$
KS/JPM3 follow-up statements
292
WWUS53 KBIS 240014
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
714 PM CDT FRI MAY 23 2014
NDC043-240100-
/O.CON.KBIS.SV.W.0006.000000T0000Z-140524T0100Z/
KIDDER ND-
714 PM CDT FRI MAY 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KIDDER COUNTY UNTIL 800 PM CDT...
AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
TAPPEN...OR 42 MILES NORTHEAST OF LINTON...MOVING NORTHEAST AT 15
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
TAPPEN AND CRYSTAL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION STAY INDOORS UNTIL THE STORM HAS PASSED.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM.
&&
LAT...LON 4677 9983 4698 9948 4697 9945 4677 9945
4663 9947 4663 9975
TIME...MOT...LOC 0013Z 233DEG 14KT 4675 9967
HAIL...1.00IN
WIND...<50MPH
$$
JP MARTIN/SIMOSKO322
WWUS53 KBIS 240041
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
741 PM CDT FRI MAY 23 2014
NDC043-240100-
/O.CON.KBIS.SV.W.0006.000000T0000Z-140524T0100Z/
KIDDER ND-
741 PM CDT FRI MAY 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KIDDER COUNTY UNTIL 800 PM CDT...
AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF TAPPEN...OR 40 MILES WEST OF JAMESTOWN...MOVING NORTHEAST AT 15
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN KIDDER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
VERY HEAVY RAIN IS OCCURRING WITH THIS STORM.
&&
LAT...LON 4663 9968 4682 9975 4688 9954 4684 9945
4677 9945 4663 9947
TIME...MOT...LOC 0040Z 233DEG 14KT 4679 9952
HAIL...1.00IN
WIND...<50MPH
$$
JP MARTIN/SIMOSKO918
WWUS53 KBIS 240052
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
752 PM CDT FRI MAY 23 2014
NDC043-240101-
/O.EXP.KBIS.SV.W.0006.000000T0000Z-140524T0100Z/
KIDDER ND-
752 PM CDT FRI MAY 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIDDER COUNTY
WILL EXPIRE AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. IT WILL BE ALLOWED TO EXPIRE AT 800 PM CDT.
LAT...LON 4663 9968 4682 9975 4688 9954 4684 9945
4677 9945 4663 9947
TIME...MOT...LOC 0051Z 233DEG 14KT 4682 9947
$$
JP MARTIN/SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:38 PM CDT, 18 minutes earlier.
Area forecast discussion, May 23, 6:38 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 638 PM CDT FRI MAY 23 2014 .UPDATE... ISSUED AT 639 PM CDT FRI MAY 23 2014 MAIN ISSUE THIS EVENING WAS THUNDERSTORMS MAINLY ALONG AND SOUTH OF INTERSTATE 94. MOST SIGNIFICANT IS IN THE JAMESTOWN AREA WHERE A SEVERE THUNDERSTORM HAS BEGUN TO BACK BUILD INTO THE JAMESTOWN AREA. ADDITIONAL CONVECTION TO THE SOUTHWEST OF JAMESTOWN MAY ALSO MOVE INTO THIS AREA WHERE GENERALLY 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN...WITH LOCALLY HIGHER AMOUNTS LIKELY. HAVE BUMPED UP POPS SIGNIFICANTLY OVER SOUTHERN STUTSMAN COUNTY...THEN TAPERED TO CHANCE POPS SOUTH SOUTHWEST OF HERE INTO SOUTHWEST NORTH DAKOTA. OTHERWISE NO SIGNIFICANT CHANGES. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 255 PM CDT FRI MAY 23 2014 MAIN FORECAST CONCERNS ARE CONVECTIVE POTENTIAL...TIMING AND PLACEMENT. VIS IMAGERY CONTINUES TO SHOW CU FIELD DEVELOPING ACROSS SOUTHEAST CWA IN AREA OF DEWPOINTS AROUND 60F. A FEW LIGHTNING STRIKES TO OUR EAST IN FGF CWA. MODELS CONTINUE TO INDICATE BEST POTENTIAL FOR THIS AFTERNOON AND EVENING ACROSS JAMES VALLEY REGION. WILL CONTINUE TO COVER WITH LOW POPS DUE TO ISOLATED/SCATTERED NATURE OF EXPECTED CONVECTION. PLENTIFUL INSTABILITY IN PLACE WITH LATEST SPC MESO ANALYSIS SHOWING 1500-2500 J/KG SURFACE BASED INSTABILITY NUDGING INTO SOUTH CENTRAL ND ALTHOUGH AS PREVIOUSLY MENTIONED SHEAR IS LIMITED WITH BEST 0-6KM SHEAR VALUES OF 20-25KTS ACROSS SOUTHEAST. ANY CONVECTION THAT DEVELOPS SHOULD DIMINISH BY MID EVENING. INSTABILITY REMAINS IN PLACE ON SATURDAY WHILE SHORTWAVE IN SOUTHWEST FLOW AND ASSOCIATED SURFACE FRONT APPROACH BY AFTERNOON. DIFFICULT TO PIN DOWN EXACT PLACEMENT FOR STORMS ON SATURDAY SO WILL CONTINUE TO CARRY CHANCE POPS MOST LOCATIONS. SPC HAS WESTERN ND IN /SEE TEXT/ DISCUSSION FOR POSSIBILITY OF A COUPLE STRONG/SEVERE STORMS. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 255 PM CDT FRI MAY 23 2014 A MID LEVEL SHORTWAVE CIRCULATING AROUND THE CLOSED UPPER LOW IN THE FOUR CORNERS WILL PEEL OFF AND GET ABSORBED IN THE NORTHERN STREAM FLOW. THIS SHORTWAVE WILL CROSS INTO SOUTHWEST NORTH DAKOTA SATURDAY NIGHT AS IT SLIDES OVER A LEE SIDE LOW IN EASTERN MONTANA. IN DOING SO EXPECT THIS TO BECOME THE FOCUS FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS THE LEE SIDE TROUGH BECOMES A COLD FRONT AND MOVES EAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA. ALONG THE FRONT...THE STRONGEST 0-6KM SHEAR OF 30KT TO 35KT IS FORECAST TO LINE UP WITH BULLS EYE OF THE MOST UNSTABLE CAPE. THE GFS IS SLIGHTLY SLOWER WITH THE ADVANCING COLD FRONT SUNDAY...BEING WEST OF BISMARCK AT 18Z...WHILE THE NAM AND ECMWF ALREADY HAVE THE FRONT JUST EAST OF BISMARCK. DEPENDING ON WHERE THE FRONT ACTUALLY ENDS UP WILL DETERMINE HOW FAR WEST THE LIKELY POPS AND POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXTEND. THERE ARE SOMEWHAT STRONGER SHEAR VALUES BEHIND THE FRONT BUT INSTABILITY PARAMETERS ARE ALSO WEAKER. WILL CONTINUE WITH THE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WITH SCATTERED SHOWERS BEHIND THE FRONT. MODELS DEPICT A DRY AFTERNOON IN THE FAR WEST WHICH WILL GRADUALLY PROPAGATE ACROSS CENTRAL NORTH DAKOTA SUNDAY EVENING/NIGHT AS THE COLD FRONT AND SHORTWAVE SHIFT EAST SUNDAY EVENING. ON MONDAY...THE GEM/ECMWF SHOW A FLATTER HEIGHT FIELD VERSUS THE GFS WHICH HAS A MORE AMPLIFIED H7-H5 RIDGE IN PLACE KEEPING ANY THREAT OF SHOWERS OR THUNDERSTORMS FROM ENTERING THE WEST UNTIL AFTER 00Z TUESDAY. MEMORIAL DAY STILL LOOKS DRY THROUGH THE EARLY EVENING AND WILL CONTINUE THIS TREND IN THE GRIDDED FORECAST AS THE PREVIOUS FORECAST HAD. MONDAY NIGHT INTO WEDNESDAY...A SOUTHWEST FLOW IS THE DOMINANT UPPER AIR PATTERN ACROSS WESTERN AND CENTRAL NORTH DAKOTA WITH A SERIES OF SHORTWAVES RIDING THROUGH. DAILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT WESTERN AND CENTRAL NORTH DAKOTA DURING THIS TIME. BEYOND WEDNESDAY...THE LATEST GFS WANTS TO BUILD A HIGHLY AMPLIFIED RIDGE INTO NORTH DAKOTA THURSDAY THROUGH SATURDAY. THE ECMWF BRIEFLY SHOWS THIS FOR WEDNESDAY NIGHT INTO THURSDAY THEN SHIFTS IT EAST WITH A RETURN TO AN UNSETTLED WEATHER BY THURSDAY. PLENTY OF UNCERTAINTY AS TO WHETHER OR NOT A BRIEF BREAK IN THUNDERSTORM CHANCES OCCURS OR WILL IT BE MORE OF AN EXTENDED BREAK. HIGH TEMPERATURES WILL BE IN THE 70S THROUGH WEDNESDAY WITH POSSIBLE 80S IF THE RIDGE TAKES SHAPE AND DOMINATES TOWARD THE END OF THE EXTENDED. OVERNIGHT LOWS ARE FORECAST MAINLY IN THE 50S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 639 PM CDT FRI MAY 23 2014 THUNDERSTORMS WILL CONTINUE AROUND JAMESTOWN...FOR THE NEXT HOUR OR TWO. OTHERWISE...KEPT A VCTS AT KBIS AND KDIK FOR A COUPLE HOURS DUE TO THE CONVECTION EXTENDING ACROSS SOUTH CENTRAL INTO SOUTHWEST NORTH DAKOTA. ONCE THIS CONVECTION ENDS...VFR CONDITIONS WITH A SOUTHERLY FLOW. BROUGHT VCTS ACROSS ALL AERODROMES AGAIN SATURDAY AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TWH SHORT TERM...JNS LONG TERM...KS AVIATION...TWH
Hazardous weather outlook, May 23, 6:45 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 645 PM CDT FRI MAY 23 2014 NDZ004-012-242345- BOTTINEAU-MCHENRY- 645 PM CDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT. A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE... BANTRY...AND TOWNER...AND FOR THE WILLOW CREEK NEAR WILLOW CITY. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. THUNDERSTORMS WILL BECOME LIKELY SATURDAY NIGHT INTO SUNDAY. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE ON SUNDAY. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001>003-005-009>011-013-017>023-025-031>036-040>048-050-051- 242345- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 645 PM CDT FRI MAY 23 2014 /545 PM MDT FRI MAY 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR EVENING THUNDERSTORMS...MAINLY ALONG AND SOUTH OF INTERSTATE 94. AN ISOLATED LATE NIGHT THUNDERSTORM IS ALSO POSSIBLE. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. THUNDERSTORMS WILL BECOME LIKELY SATURDAY NIGHT INTO SUNDAY. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE ON SUNDAY. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ037-242345- STUTSMAN- 645 PM CDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...IN AND AROUND THE JAMESTOWN AND SPIRITWOOD AREAS AND SOUTHWEST THROUGH SOUTHERN STUTSMAN COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. THUNDERSTORMS WILL BECOME LIKELY SATURDAY NIGHT INTO SUNDAY. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE ON SUNDAY. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS TWH
In the hours before
Local storm report, May 23, 4:30 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
430 PM CDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 2 E JAMESTOWN 46.91N 98.67W
05/23/2014 E1.00 INCH STUTSMAN ND LAW ENFORCEMENT
&&
ACLocal storm report, May 23, 5:22 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
522 PM CDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL SPIRITWOOD 46.94N 98.50W
05/23/2014 E1.00 INCH STUTSMAN ND TRAINED SPOTTER
&&
ACLocal storm report, May 23, 5:36 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 4 W SPIRITWOOD 46.94N 98.58W
05/23/2014 E1.00 INCH STUTSMAN ND LAW ENFORCEMENT
&&
HAMILTONLocal storm report, May 23, 5:51 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
551 PM CDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 ENE JAMESTOWN 46.93N 98.63W
05/23/2014 E1.50 INCH STUTSMAN ND LAW ENFORCEMENT
&&
HAMILTONSpecial weather statement, May 23, 6:53 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
653 PM CDT FRI MAY 23 2014
NDZ037-240045-
STUTSMAN-
653 PM CDT FRI MAY 23 2014
...THUNDERSTORMS WITH SMALL HAIL...GUSTY WINDS...AND TORRENTIAL RAIN
WERE MOVING THROUGH STUTSMAN COUNTY...
AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JAMESTOWN...MOVING EAST AT 10 MPH. OTHER
STORMS WERE IN A LINE FROM JUST EAST OF STREETER...THROUGH
JAMESTOWN...TO SPIRITWOOD. MOVEMENT WAS NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL...WINDS UP TO 45 MPH...AND TORRENTIAL RAIN...WILL
ACCOMPANY THE STORMS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. THE RAIN RUNOFF CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. STAY INSIDE UNTIL THE STORMS
HAVE PASSED.
LAT...LON 4684 9844 4683 9877 4700 9885 4708 9874
4711 9846 4709 9845 4699 9846 4698 9842
TIME...MOT...LOC 2349Z 253DEG 12KT 4694 9868
KS/JPMSpecial weather statement, May 23, 6:55 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
655 PM CDT FRI MAY 23 2014
NDZ036-047-240100-
KIDDER-LOGAN-
655 PM CDT FRI MAY 23 2014
...STRONG THUNDERSTORM MOVING THROUGH KIDDER COUNTY...BETWEEN
BISMARCK AND JAMESTOWN...
AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF LAKE ISABEL...OR 39 MILES
NORTHEAST OF LINTON...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS...WILL
ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAKE ISABEL...
INTERSTATE 94 NEAR CRYSTAL SPRINGS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAIN CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
LAT...LON 4672 9992 4696 9963 4687 9945 4669 9945
4658 9976
TIME...MOT...LOC 2354Z 232DEG 14KT 4671 9973
KS/JPMThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:37 AM CDT | Special Weather Statement | BIS | McLean | 23 min |
| May 23, 3:23 PM CDT | Special Weather Statement | BIS | Stutsman | 67 min |
| May 23, 3:34 PM CDT | Special Weather Statement | BIS | Stutsman | 56 min |
| May 23, 3:44 PM CDT | Special Weather Statement | BIS | Stutsman | 61 min |
| May 23, 3:46 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
| May 23, 3:52 PM CDT | Special Weather Statement | BIS | LaMoure | 53 min |
| May 23, 4:31 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
| May 23, 4:49 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 56 min |
| May 23, 5:51 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| May 23, 6:09 PM CDT | Flash Flood Warning | BIS | Stutsman | 6 hr |
| May 23, 6:53 PM CDT | Special Weather Statement | BIS | Stutsman | 52 min |
| May 23, 6:55 PM CDT | Special Weather Statement | BIS | Kidder | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.